MAUDE Adverse Event Report: STRYKER GMBH TEMP. PLATE FIXATOR PIN AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TEMP. PLATE FIXATOR PIN AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 705019-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the temporary plate fixator pin broken during the operation.The broken tip is in the patient's body and unable to be removed.The procedure was completed successfully, and no adverse consequences or surgical delay were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection of the device revealed the following: the device is generally in a good state, aside from the fact that it is broken at the tip.The material color looks slightly faded, probably due to multiple cleaning/sterilization cycles.The microscopic evaluation of the product shows clear torque lines on the surface of the breakage.These torque lines are the indicator that the material broke due to over-torque.As a reminder, the ifu clearly reminds the user: "always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry." furthermore, it is important to point out that this product has been in use since 2015.Almost 4 years of use could have contributed to the weakening of the material, and made it easier to break.As a conclusion, this case could be classified as both user and wear related.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
TEMP. PLATE FIXATOR PIN AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8537010
Report Number0008031020-2019-00366
Device Sequence Number313678
Product Code LXH
UDI-Device Identifier07613327093407
UDI-Public07613327093407
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705019-1
Device Lot Number03552J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1